Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 24, 2021, 3:06 AM CDT for Kanabec County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 3:06 AM CDT (08:06 UTC)
- Expired
- Jul 24, 2021, 3:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
County Kanabec County, MN
The radar
The Duluth radar (KDLH), 126 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
385
WWUS83 KMPX 240806
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
306 AM CDT Sat Jul 24 2021
MNZ044-045-052-053-240830-
Isanti-Mille Lacs-Kanabec-Chisago-
306 AM CDT Sat Jul 24 2021
...A LINE OF STORMS WILL AFFECT KANABEC...NORTHWESTERN CHISAGO...
NORTHERN MILLE LACS AND NORTHEASTERN ISANTI COUNTIES...
At 305 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Vineland to 6 miles northeast of
Cambridge. Movement was northeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cambridge, Mille Lacs Lake, Mora, Rush City, Brunswick, Onamia, Isle,
Ogilvie, Wahkon, Grasston, Quamba and Vineland.
LAT...LON 4615 9343 4615 9306 4598 9306 4598 9314
4574 9314 4573 9285 4568 9288 4553 9315
4610 9381 4624 9381 4625 9344
TIME...MOT...LOC 0805Z 220DEG 43KT 4612 9375 4562 9318
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 11:10 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 23, 11:10 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1110 PM CDT Fri Jul 23 2021 .SHORT TERM...(This evening through Saturday night) Issued at 249 PM CDT Fri Jul 23 2021 A warm front resides over far NW MN over northern WI while a cold front is draped over ND into MT, associated with a low pressure center over southern Manitoba. Squarely within the warm sector of this system is the WFO MPX coverage area. This has allowed areas under full sun to reach the low-mid 90s for highs (while areas under cloud cover are still in the 85-90 degree range with still several hours of warming available). With dewpoints into the upper 60s to lower 70s, this has allowed heat index values to climb to the 95-100 degree range for much of the area. However, this has also allowed MUCAPEs to climb to over 2000 j/kg for much of the area, particularly in western MN where values are 3000-4000. This available instability will be tempered a bit going into tonight as the cold front drifts closer to the area but the bigger concern will be an upper level shortwave expected to move across Manitoba/Ontario through northern MN/WI late this evening into the overnight hours. While the cold front will help enhance low-level convergence, increasing low-level jetting in conjunction with the arriving disturbance will enhance divergence aloft, allowing for loosely-organized clusters of storms to develop overnight in western MN and progress eastward through sunrise in eastern MN and western WI. Bulk shear will increase to around 30kt, so there is still some potential, isolated at best, of some strong to severe storms with damaging wind gusts or large hail overnight. The storms will diminish in coverage and shift east after daybreak as the cold front sweeps through the area, resulting in clearing skies behind his system. However, "clear" skies refers to the lack of cloud cover. HRRR Smoke model indicates a swath of upper level wildfire smoke returning to the area behind the cold front so while there may be little to no cloud cover, hazy skies will likely result and make for filtered sunshine during the day Saturday. As for temperatures, very little drop in temperature from today to tomorrow for highs is expected behind what is essentially a "cold" front. Highs will be more in the upper 80s to lower 90s, rather than hitting the mid 90s as today. That said, much less humid conditions are expected as the cold front will bring much drier air into the region as it passes through. Thus, this will make for slightly more tolerable conditions in terms of heat index. Therefore, once the Heat Advisory expires later today, no additional advisories will be needed for Saturday as heat index values will top out 90-95 degrees, highest of which will be east and south of the Twin Cities metro. .LONG TERM...(Sunday through Friday) Issued at 249 PM CDT Fri Jul 23 2021 Not much has changed during the long term period, the upper ridge slowly builds east out of the Great Plains into the Upper Mississippi valley. Locally, we'll continue to experience above normal temperatures through the middle of next week. As per the previous AFD, the 12Z guidance continued the trend with a deepening trough across eastern Canada by the end of the week, with slightly cooler temperatures for next weekend. How far west the upper ridge retreats will be key for temperatures next weekend. A strong upper ridge develops over the center CONUS with heights reaching 597+ dm by mid week. We'll remain on the edge of this ridge throughout the long term. This set up allows for potential shortwaves to move along top of the ridge, favoring the development of potential convective complexes. Forecast models like to develop convection during this pattern and as a result the NBM has 20-30 PoPs each night until Thursday. On Monday, moisture return kicks in and the humidity returns as dew points increase into the 60s. For us, the warmest temperatures arrive on Tuesday and Wednesday. Barring any convective debris or dense smoke layers, highs in the low to upper 90s and dew points in the upper 60s and lower 70s are expected. A frontal passage Wednesday night could trigger a round of thunderstorms across the region and provide some relief for temperatures on Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1110 PM CDT Fri Jul 23 2021 Clusters of showers and thunderstorms from northwest WI to the eastern Dakotas and southwestern MN continue eastward late this evening. Behind the eastern Dakota's cluster is a surface cold front that will end the convective threat and bring considerably drier air in for Saturday. All TAF sites have the potential for TS overnight, so continued the tempos. Mostly MVFR vis expected with the showers and storms, but IFR is also possible in the heavier cores. KMSP...Still appears 07-11Z is the best time for TS overnight. Otherwise, mid level clouds expected until the frontal passage early Saturday. /OUTLOOK FOR KMSP/ Sun...VFR. Wind W 5-10 kts. Mon...VFR. Slight chc SHRA/TSRA. Wind S 5-10 kts. Tue...VFR. Wind SW 5-10 kts. && .FIRE WEATHER... Issued at 249 PM CDT Fri Jul 23 2021 While scattered convection is expected overnight, the hit-and-miss nature of the thunderstorms plus short-duration rainfall is not expected to make any appreciable dent in the ongoing drought. In addition, the strong drop in dewpoints with highs still in the 90s will force RH values to 20-25 degrees for much of the coverage area, particularly west of I-35 and north of I-90. However, winds look to fall short of Red Flag criteria with speeds of 15-20mph and gusts 20-25mph. In addition, collaboration with MNCC officials indicated that the increase in humidity recently has allowed some smaller fuels to be reinvigorated, helping mitigate fire weather concerns despite the overarching drought. Thus, we have agreed to issue a Fire Danger (Special Weather) Statement to highlight the Critical RH and near- Critical RH values expected on Saturday. Should rainfall be less than advertised overnight, the situation could change and additional collaboration with surrounding offices and fire weather officials may be needed. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...JPC LONG TERM...BPH AVIATION...Borghoff FIRE WEATHER...JPC
Hazardous weather outlook, Jul 23, 8:08 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 808 PM CDT Fri Jul 23 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250115- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 808 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. There is a Marginal Risk of severe thunderstorms (level 1 of 5) over much of central and southern Minnesota through western Wisconsin overnight. The main hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very low afternoon humidities combined with breezy northwest winds will lead to near critical fire weather conditions Saturday afternoon across western and central Minnesota. Heat and humidity is expected to build next week, with dangerous levels of heat and humidity possible again Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed overnight. Borghoff
In the hours before
Local storm report, Jul 24, 1:52 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 AM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 2 SSE SAUK CENTRE 45.71N 94.93W
07/24/2021 M60 MPH STEARNS MN AWOS
KD39 MEASURED A 60 MPH WIND GUST.
&&
MPGSpecial weather statement, Jul 24, 2:16 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
216 AM CDT Sat Jul 24 2021
MNZ043>045-049-050-052-240800-
Isanti-Benton-Morrison-Mille Lacs-Stearns-Kanabec-
216 AM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KANABEC...CENTRAL
MILLE LACS...NORTHWESTERN ISANTI...BENTON...NORTHEASTERN STEARNS AND
SOUTHERN MORRISON COUNTIES...
At 215 AM CDT, a strong thunderstorm was located near Royalton, or 13
miles southeast of Little Falls, moving east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Little Falls, Milaca, Foley, Pierz, Royalton, Onamia, Foreston,
Bowlus, Bock, Rice, Dalbo and Granite Ledge.
LAT...LON 4572 9441 4592 9447 4613 9357 4569 9340
4560 9394
TIME...MOT...LOC 0715Z 255DEG 32KT 4583 9419
TDHSpecial weather statement, Jul 24, 2:19 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
219 AM CDT Sat Jul 24 2021
MNZ042-043-240745-
Morrison-Todd-
219 AM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TODD AND
NORTHWESTERN MORRISON COUNTIES...
At 219 AM CDT, a strong thunderstorm was located near Randall, or 12
miles northwest of Little Falls, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Little Falls, Randall, Camp Ripley, Cushing, Harding, Camp Ripley
Junction and Crow Wing State Park.
LAT...LON 4630 9436 4627 9434 4623 9440 4618 9437
4616 9437 4616 9407 4610 9399 4595 9462
4617 9481 4632 9457 4631 9451 4633 9443
TIME...MOT...LOC 0719Z 246DEG 27KT 4607 9460
TDHSpecial weather statement, Jul 24, 2:27 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
227 AM CDT Sat Jul 24 2021
MNZ045-052-053-WIZ014-240800-
Isanti-Kanabec-Chisago-Polk-
227 AM CDT Sat Jul 24 2021
...A LINE OF STORMS WILL AFFECT SOUTHEASTERN KANABEC...CHISAGO...
ISANTI AND NORTHWESTERN POLK COUNTIES...
At 227 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southwest of Brunswick to near
Stacy. Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cambridge, Forest Lake, North Branch, Isanti, Chisago City,
Lindstrom, Rush City, Stacy, Brunswick, Grasston, Wyoming and Spring
Lake.
LAT...LON 4573 9314 4573 9285 4572 9287 4564 9288
4565 9261 4554 9256 4533 9300 4535 9303
4541 9302 4541 9313 4559 9352 4569 9351
4585 9314
TIME...MOT...LOC 0727Z 252DEG 36KT 4567 9341 4543 9293
TDHSpecial weather statement, Jul 24, 2:32 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
232 AM CDT Sat Jul 24 2021
WIZ014-015-023-240815-
Polk-Barron-St. Croix-
232 AM CDT Sat Jul 24 2021
...A LINE OF STORMS WILL AFFECT NORTH CENTRAL ST. CROIX...SOUTHERN
BARRON AND SOUTHEASTERN POLK COUNTIES...
At 232 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Osceola to Clear Lake. Movement was east
at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Barron, Amery, Osceola, Chetek, St. Croix Falls, Cameron, Clear Lake,
Turtle Lake, Balsam Lake, Centuria, Dresser and Almena.
LAT...LON 4515 9237 4529 9276 4533 9270 4536 9270
4557 9235 4537 9165
TIME...MOT...LOC 0732Z 253DEG 33KT 4532 9270 4524 9229
TDHSpecial weather statement, Jul 24, 3:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
306 AM CDT Sat Jul 24 2021
MNZ044-045-052-053-240830-
Isanti-Mille Lacs-Kanabec-Chisago-
306 AM CDT Sat Jul 24 2021
...A LINE OF STORMS WILL AFFECT KANABEC...NORTHWESTERN CHISAGO...
NORTHERN MILLE LACS AND NORTHEASTERN ISANTI COUNTIES...
At 305 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Vineland to 6 miles northeast of
Cambridge. Movement was northeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cambridge, Mille Lacs Lake, Mora, Rush City, Brunswick, Onamia, Isle,
Ogilvie, Wahkon, Grasston, Quamba and Vineland.
LAT...LON 4615 9343 4615 9306 4598 9306 4598 9314
4574 9314 4573 9285 4568 9288 4553 9315
4610 9381 4624 9381 4625 9344
TIME...MOT...LOC 0805Z 220DEG 43KT 4612 9375 4562 9318
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:03 AM CDT | Special Weather Statement | MPX | Stevens | 27 min |
| Jul 24, 12:36 AM CDT | Special Weather Statement | MPX | Swift | 24 min |
| Jul 24, 1:07 AM CDT | Special Weather Statement | MPX | Pope | 23 min |
| Jul 24, 1:09 AM CDT | Special Weather Statement | MPX | Douglas | 36 min |
| Jul 24, 1:37 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns, Todd | 38 min |
| Jul 24, 1:46 AM CDT | Special Weather Statement | MPX | Anoka | 44 min |
| Jul 24, 1:50 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 40 min |
| Jul 24, 2:03 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 25 min |
| Jul 24, 2:16 AM CDT | Special Weather Statement | MPX | Benton, Mille Lacs | 44 min |
| Jul 24, 2:19 AM CDT | Special Weather Statement | MPX | Morrison | 26 min |
| Jul 24, 2:27 AM CDT | Special Weather Statement | MPX | Chisago, Isanti | 33 min |
| Jul 24, 2:32 AM CDT | Special Weather Statement | MPX | Polk | 43 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.